I would just like to add that I read something about Sleep Paralysis. But at no point during these did I have any hallucinations.
I have this same problem. I have been to two doctors that have been no help so far. If you could give me any helpful info I would really appreciate it..
It seems that the disorder your describing can be from numerous things.
First of all, you must take into account a couple of things that can differentiate between you both, though its the same problem. This is only an observation so please consult with a physician. My guess is that both of you are having what is called the aftermath of a (Sleep Tetris affect). What that is trough out time the body and mind give out due to bad sleep hygiene plus stress buildup.What i suggest you do is create a sleep diary and take notes on day to day basis and try to isolate when the problem occurs. And another good method would be video tape yourself to see how you are when you are asleep.
I am a 55 year old male with restless legs for at least 40 years. 30mg Remeron nightly caused me to experience sleep paralysis for the first hour to two hours of the night.
I started taking antidepressants (Wellbutrin) about 8 months ago. We added Remeron about four months ago to get serotonin activity without the side effects I had with SSRIs. When afternoon drowsiness was a problem at 15mg Remeron/night, we doubled it to 30mg/night. The drowsiness during the day stopped, but the vivid dreams became worse and paralysis was played out in the dreams in various ways.
Restless Legs Syndrome was controlled years ago by eliminating caffeine, some years later it was worse until I limited sugar, then years later still, gluten was eliminated and RLS was reduced. I've also tried drinking tonic water every day to control RLS.
But on Wellbutrin or Remeron, RLS returned and was intolerable at 300mg Wellbutrin mornings + 30mg Remeron nightly, so I got on Requip. This is a very effective RLS solution taken at bedtime, but the next day RLS returns with a vengenance. At 1mg/night, Requip produced anxiety so we reduced to 0.5mg. Afterr four weeks severe anxiety returned becoming worse each day for five days. I quit the Requip at that point and felt 80% reduction of that severe anxiety each morning, so that after 3 days off Requip, I felt great.
But the sixth and seventh day I became extremely nervous, excitable, too overreactive to ANY stimuli. I attributed this to the combination of Wellbutrin + Remeron for five weeks (they increase the activity of the other, probably causing a build up over a four to six week period), though a rebound from the recent d/c of Requip may have contributed too. After six days of 1/2 dose Remeron, I quit it entirely. Wellbutrin alone had worked for months initially, now seven months later, having tried several Antidepressants, I wanted off everything.
300mg Wellbutrin was fine for three weeks after d/c Remeron, but then morbid thinking set in, then turning to suicidal ideas. Now I am taking 75mg Wellbutrin mornings and 15mg Remeron nightly. I am seeing an awareness of anxiety I didn't have up until my first AD medication, but it is very slight. I knew Remeron was associated with weight gain, so I watch out for that and haven't had problems with it yet. I'm hoping these low levels will continue to be effective and not produce side effects after a long term use of them.